Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Jacksonville, FL

August 6, 2017Camden County, Georgia

NWS Jacksonville, FL issued this special weather statement at Aug 6, 2017, 4:17 PM EDT for Camden County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2017, 4:17 PM EDT (20:17 UTC)
Expired
Aug 6, 2017, 4:45 PM EDT
In force
28 min
Issued by
NWS Jacksonville, FL

County Camden County, GA

The radar

The Jacksonville radar (KJAX), 66 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2017-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2017-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1140 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

879 
WWUS82 KJAX 062017
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
417 PM EDT SUN AUG 6 2017
 
GAZ153-154-165-166-062045-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
417 PM EDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CAMDEN AND SOUTHWESTERN
GLYNN COUNTIES UNTIL 445 PM EDT...

At 416 PM EDT, Doppler radar was tracking a strong thunderstorm near
Waverly, or near Woodbine, moving northeast at 10 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.  Pea size hail is possible as well.

Locations impacted include...
Brunswick, Woodbine, Dock Junction, Waverly and Dover Bluff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3099 8139 3097 8143 3098 8143 3097 8145
      3090 8168 3110 8187 3110 8184 3114 8182
      3115 8180 3115 8179 3116 8177 3117 8178
      3118 8178 3129 8160 3101 8138
TIME...MOT...LOC 2016Z 232DEG 11KT 3105 8172 

$$

ELSENHEIMER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:07 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Aug 6, 2:07 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
207 PM EDT Sun Aug 6 2017

.NEAR TERM /Tonight-Monday/...

Tonight...With Ridge axis drifting northward and drier air
slipping up the FL peninsula expect only isolated activity south
of a line from GNV to SGJ while deeper moisture with PWATS near 2
inches will still support scattered showers and storms from I-10
northward across SE GA through the evening hours with a few
strong storms with gusty winds, frequent lightning and heavy
rainfall as the storms move off to the NE at 10-15 mph. Activity
will fade across SE GA around midnight with partly cloudy skies
and muggy conditions overnight as temps fall into the lower to
middle 70s inland and upper 70s/near 80 along the river/coast.

Monday...As ridge axis lift northward into SE GA some drier
airmass will filter in aloft with PWATS dropping to 1.7 to 1.9
area-wide, but this will also allow for better daytime heating and
still enough atmospheric moisture to kick off isolated to
scattered showers/storms by the afternoon hours with storm
coverage generally in the 20-40% range with best coverage in
deepest moisture across SE GA although a secondary max is expected
across inland NE FL as Gulf/Atlc coast sea breeze fronts meet
later in the day. Although still slightly below climo coverage for
early August. A few storms may become strong with gusty winds,
lightning and locally heavy rainfall as mid level temps at 500mb
remain near climo around -6C. A bit better isolation should allow
for Max Temps to reach into the lower to middle 90s inland and
near 90 at the coast and expect afternoon heat indices
approaching 105 degrees once again.

.SHORT TERM /Monday night - Tuesday night/...

Monday night...The surface ridge will bisect the region near the
FL/GA line during the evening hours. The SE flow will prevail
around the southside of the Atlantic Ridge over Florida where
isold to scattered showers and thunderstorms will persist west of
highway 301 into the I-75 corridor through early to mid evening.
On the northside of the Atlantic ridge, steering winds over
southeast Georgia winds will be out of the southwest pushing
isold to scattered convection back eastward over the interior back
toward coastal SE Georgia during the bulk of the evening.
Isolated to scattered convection in the evening will dissipate
overnight into early Tue morning with lows in the mid 70s.

Tuesday and Tuesday night...Low level ridge will remain near or
nudge slightly north of the FL/GA border. This will allow for
strong Atlantic sea breeze in the afternoon pushing convection
further inland in the afternoon and evening. Soundings from NAM
and GFS show a more favorable thermodynamic profile for convection
Tuesday, specifically for inland SE GA. Will continue with higher
POPs in the that area as well as Suwanee Valley area around 50-70
percent, then lower elsewhere. Strong gusty winds and locally
heavy rain will be the primary concerns with storms in the
afternoon given elevated PWATS (2 to 2.25"), estimated SBCAPE of
2500-3000 J/kg and DCAPE between 850-1000 J/kg. Max temps fcst in
lower 90s most areas...a little lower along the coastal areas as
the sea breeze pushes inland. Convection should slowly fade
overnight with lows in the lower to mid 70s Tuesday night.

.LONG TERM /Wednesday-Saturday/...

.Wednesday...With the axis of the surface ridge north of the
Altamaha River Basin with wind flow being primarily from the SE
for most of the day. This will allow for ready inland transition
of the Atlantic afternoon sea breeze. The Atlantic seabreeze will
meet up with the Gulf seabreeze late afternoon near I-75 corridor.
Diurnally driven scattered to numerous showers and storms are
anticipated, with the better chances for interior locations
skewing toward the western portions west of highway 301 later in
the day.

.Thursday through Saturday...with a bit less convection on Thu as
drier air filters in from the southeast north of an upper level
ridge moving across srn FL. Sfc ridge begins to strengthen a bit
over the area Fri and Sat resulting in stronger southeasterly
flow. Adequate moisture remains with PWATs more than 1.7 inches
over the area and thus continued to forecast mainly scattered
diurnal showers and storms driven by sea breezes with best rain
chances over the inland areas. Temps will remain at or slightly
above normal.

&&

.AVIATION...
Still expect some scattered showers/storms to pop-up near JAX
metro TAF sites northward to SSI by 20z and will keep VCTS
through about 00z, otherwise expect VFR conds through tonight with
some lingering high clouds.

&&

.MARINE...
With Ridge axis to slide through the waters tonight and north of
the waters through much of this week. A general SE flow is
expected at 10-15 knots with seas 2-4 feet and local sea breezes
at the coast.

Rip Currents: Moderate Risk with some longer period swells at
times in the SE Flow.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  93  74  91 /  40  30  30  60
SSI  78  88  78  87 /  20  20  30  40
JAX  74  92  75  90 /  20  20  20  40
SGJ  77  89  78  88 /  10  20  10  30
GNV  73  92  74  91 /  10  30  30  40
OCF  75  92  75  91 /  10  30  30  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Hess/Cordero/McGinnis
Hazardous weather outlook, Aug 6, 3:28 AM EDT, 12 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
328 AM EDT Sun Aug 6 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-070830-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
328 AM EDT Sun Aug 6 2017

...MODERATE RISK OF RIP CURRENTS AT NORTHEAST FLORIDA BEACHES...

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected to develop during the
mid to late afternoon mainly from near the I-10 corridor
north into southeast Georgia. A few storms may become strong
and produce strong and gusty winds in addition to frequent
lightning and locally heavy rain.

There is a Moderate Risk of rip currents at the northeast
Florida beaches due to a lingering long period swell.

A River Flood warning is in effect for the St. Marys River at
Macclenny where minor flooding will occur.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered mainly afternoon and evening thunderstorms are expected
each day. A few strong storms will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected to be needed at this time.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

In the hours before

Special weather statement, Aug 6, 4:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
417 PM EDT SUN AUG 6 2017

GAZ153-154-165-166-062045-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
417 PM EDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CAMDEN AND SOUTHWESTERN
GLYNN COUNTIES UNTIL 445 PM EDT...

At 416 PM EDT, Doppler radar was tracking a strong thunderstorm near
Waverly, or near Woodbine, moving northeast at 10 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.  Pea size hail is possible as well.

Locations impacted include...
Brunswick, Woodbine, Dock Junction, Waverly and Dover Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3099 8139 3097 8143 3098 8143 3097 8145
      3090 8168 3110 8187 3110 8184 3114 8182
      3115 8180 3115 8179 3116 8177 3117 8178
      3118 8178 3129 8160 3101 8138
TIME...MOT...LOC 2016Z 232DEG 11KT 3105 8172

ELSENHEIMER

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 4:21 PM EDTSpecial Weather StatementJAXAlachua24 min
Aug 6, 4:48 PM EDTSpecial Weather StatementJAXAlachua27 min
Aug 6, 5:52 PM EDTSpecial Weather StatementJAXDuval23 min
Aug 6, 5:56 PM EDTSpecial Weather StatementJAXUnion34 min
Aug 6, 6:15 PM EDTSpecial Weather StatementJAXNassau30 min
Aug 6, 6:29 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau19 min
Aug 6, 6:45 PM EDTSpecial Weather StatementJAXBaker, Columbia45 min
Aug 6, 6:59 PM EDTSpecial Weather StatementJAXNassau46 min
Aug 6, 7:18 PM EDTSpecial Weather StatementJAXBaker27 min
Aug 6, 4:52 PM EDTSpecial Weather StatementJAXGlynn38 min
Aug 6, 7:34 PM EDTSpecial Weather StatementJAXCamden26 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.